How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • Go back-and-forth until satisfied
    Rate the answer you receive.
Ask Dr. Chip Your Own Question
Dr. Chip
Dr. Chip, Board Certified Physician
Category: Medical
Satisfied Customers: 66060
Experience:  20 yrs. in practice, including surgery, general medicine, and pain.
18722459
Type Your Medical Question Here...
Dr. Chip is online now

I think I have overdosed, I have taken 1500mg of

Customer Question

Hi I think I have overdosed
JA: Have you seen a doctor about this yet? What medications are you taking?
Customer: I have taken 1500mg of Azithromycin
JA: Is there anything else the Doctor should know before I connect you? Rest assured that they'll be able to help you.
Customer: i am feeling light headed and drowsy
JA: How long have you been dealing with this? Is there anything in particular that makes your head feel worse or better?
Customer: just an hour pls help urgently idk if I am overthinking and causing this or is it an actual overdose
Submitted: 12 days ago.
Category: Medical
Customer: replied 12 days ago.
Pls hurry
Customer: replied 12 days ago.
I read online that the recommended dose was 250mg but I consumed 1500-1700mg
Customer: replied 12 days ago.
that an overdose can cause liver damage and megatoxic colon
Customer: replied 12 days ago.
How long will you take to respond I'm sorry but I am very stressed about this and I will have a difficult time trying to get to a hospital in time so I need an answer right now
Expert:  Dr. Chip replied 12 days ago.

Hello. I'm Dr Chip
You're right about the liver and it can cause a serious heart arrythmia

You need the emergency room now

Customer: replied 12 days ago.
Is 1500mg the overdose amount?
Customer: replied 12 days ago.
I can't get to a hospital for 10 hours
Customer: replied 12 days ago.
What can I do in the meantime
Customer: replied 12 days ago.
Please help
Expert:  Dr. Chip replied 12 days ago.

Yes it is

For now drink plenty of fluids

Customer: replied 12 days ago.
Will I die if I don't get to a hospital before 10 hours
Expert:  Dr. Chip replied 12 days ago.

No you won't die

Customer: replied 12 days ago.
What will happen if I don't get to a hospital in 10 hours
Expert:  Dr. Chip replied 12 days ago.

Maybe nothing but you may damage your liver

Customer: replied 12 days ago.
My ECG reader on my watch is shaking a lot after multiple tries
Customer: replied 12 days ago.
Will I get the arrhythmia right away
Customer: replied 12 days ago.
how bad will the liver damage be
Customer: replied 12 days ago.
How is the arrhythmia going to affect me and can I fix it
Expert:  Dr. Chip replied 12 days ago.

No not right away

The liver damage might be minor

Customer: replied 12 days ago.
Could you please tell me more about the arrhythmia
Customer: replied 12 days ago.
Is the liver damage reversible?
Customer: replied 12 days ago.
My hands are shaking a lot. Is that a bad sign ?
Expert:  Dr. Chip replied 12 days ago.

The liver damage is reversible

Arrhythmias like afib or premature atrial contractions

What's going on right now is anxiety

Customer: replied 12 days ago.
Is the arrhythmia reversible ?
Customer: replied 12 days ago.
Yeah you're probably right about the anxiety my hands won't stop shaking
Expert:  Dr. Chip replied 12 days ago.

Yes it's also reversible

Customer: replied 12 days ago.
How long would the treatment normally take? Will I be hospitalised for long as I have a flight in 2 days
Expert:  Dr. Chip replied 12 days ago.

No you won't be hospitalized and the treatment might only take an hour

Customer: replied 12 days ago.
Thank you, ***** ***** think I will be ok if I don't see the emergency room at all? I get very paranoid at hospitals
Customer: replied 12 days ago.
What will the treatment usually be
Expert:  Dr. Chip replied 12 days ago.

You'll probably be OK

You might need medication for the arrhythmia

Customer: replied 12 days ago.
My eyes started shaking. Is that normal ?
Expert:  Dr. Chip replied 12 days ago.

Anxiety

Customer: replied 12 days ago.
Doc could you tell me why azithromycin overdose can cause these health damages? I overdosed because I thought taking a lot of em right away would fix my cold in a day
Expert:  Dr. Chip replied 12 days ago.

It just can--there is no why

Customer: replied 12 days ago.
Are there any symptoms I should look out for?
Expert:  Dr. Chip replied 12 days ago.

Chest pain or abdominal pain

Customer: replied 12 days ago.
Thank you for your help, I'm a bit of a hypochondriac and not being able to get to a hospital in time is stressing me out a lot. Reading about this online made me very scared and I thought I would die
Customer: replied 12 days ago.
Do you have any other tips for me before I go to the emergency room
Customer: replied 12 days ago.
in case I don't end up going to the emergency room ?
Expert:  Dr. Chip replied 12 days ago.

For now all you need to do is rest

Customer: replied 12 days ago.
I am experiencing slight abdominal pain. Do I take some cyclopalm for the pain?
Expert:  Dr. Chip replied 12 days ago.

That's fine

Customer: replied 12 days ago.
Can I talk to you tomorrow about this if things get worse ?
Expert:  Dr. Chip replied 12 days ago.

Sure